Alert archive / Oklahoma / River Flood Warnings in 2011
River Flood Warning 33, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at Nov 22, 2011, 7:41 AM CST for LeFlore County, Oklahoma. It took effect at Nov 23, 2011, 12:00 AM CST. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Nov 22, 2011, 7:41 AM CST (13:41 UTC)
- In effect from
- Nov 23, 2011, 12:00 AM CST
- Expired
- Nov 23, 2011, 2:29 AM CST
- In force
- 2 hr
- Issued by
- NWS Tulsa, OK
- Flood severity
- Minor
County LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 53 km from the middle of the area, began a volume at 13:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Poteau River near Panama (PANO2). The gauge peaked at 28.02 ft at Nov 22, 2011, 10:00 PM CST.
- Action stage
- 29 ft
- Minor stage
- 29 ft
- Moderate stage
- 33 ft
- Major stage
- 41 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07249413, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
535 WGUS44 KTSA 221341 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 741 AM CST TUE NOV 22 2011 ...THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN OKLAHOMA... POTEAU RIVER NEAR PANAMA AFFECTING LE FLORE COUNTY. OKC079-222141- /O.NEW.KTSA.FL.W.0033.111123T0000Z-111123T0600Z/ /PANO2.1.ER.111123T0000Z.111123T0000Z.111123T0000Z.NO/ 741 AM CST TUE NOV 22 2011 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * FLOOD WARNING FOR THE POTEAU RIVER NEAR PANAMA. * FROM THIS EVENING TO LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 730 AM TUESDAY THE STAGE WAS 23.49 FEET. * FLOOD STAGE IS 29.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...THE POTEAU RIVER NEAR PANAMA IS EXPECTED TO RISE TO NEAR FLOOD STAGE THIS EVENING. * IMPACT...AT 29.0 FEET...MINOR AGRICULTURAL FLOODING OCCURS. $$
3 follow-up statements
022 WGUS84 KTSA 221904 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 104 PM CST TUE NOV 22 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OKLAHOMA... POTEAU RIVER NEAR PANAMA AFFECTING LE FLORE COUNTY. OKC079-230304- /O.EXT.KTSA.FL.W.0033.111123T0148Z-111123T1406Z/ /PANO2.1.ER.111123T0148Z.111123T0600Z.111123T0806Z.NO/ 104 PM CST TUE NOV 22 2011 ...FLOOD WARNING EXTENDED UNTIL WEDNESDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE POTEAU RIVER NEAR PANAMA. * FROM THIS EVENING TO WEDNESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 1230 PM TUESDAY THE STAGE WAS 26.53 FEET. * FLOOD STAGE IS 29.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...THE POTEAU RIVER NEAR PANAMA IS EXPECTED TO RISE ABOVE FLOOD STAGE THIS EVENING AND CONTINUE TO RISE TO NEAR 29.7 FEET BY LATE TUESDAY NIGHT. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE WEDNESDAY BEFORE DAWN. * IMPACT...AT 29.0 FEET...MINOR AGRICULTURAL FLOODING OCCURS. $$
580 WGUS84 KTSA 230115 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 715 PM CST TUE NOV 22 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OKLAHOMA... POTEAU RIVER NEAR PANAMA AFFECTING LE FLORE COUNTY. OKC079-230915- /O.EXT.KTSA.FL.W.0033.111123T0600Z-111123T1200Z/ /PANO2.1.ER.111123T0600Z.111123T0600Z.111123T0600Z.NO/ 715 PM CST TUE NOV 22 2011 THE FLOOD WARNING CONTINUES FOR THE POTEAU RIVER NEAR PANAMA. * FROM LATE TONIGHT TO WEDNESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 630 PM TUESDAY THE STAGE WAS 27.92 FEET. * FLOOD STAGE IS 29.0 FEET. * FORECAST...THE POTEAU RIVER NEAR PANAMA IS EXPECTED TO RISE TO NEAR FLOOD STAGE WEDNESDAY BEFORE DAWN. * IMPACT...AT 29.0 FEET...MINOR AGRICULTURAL FLOODING OCCURS. $$
369 WGUS84 KTSA 230830 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 229 AM CST WED NOV 23 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN OKLAHOMA... POTEAU RIVER NEAR PANAMA AFFECTING LE FLORE COUNTY. OKC079-230859- /O.CAN.KTSA.FL.W.0033.000000T0000Z-111123T1200Z/ /PANO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 229 AM CST WED NOV 23 2011 THE FLOOD WARNING IS CANCELLED FOR THE POTEAU RIVER NEAR PANAMA. * AT 130 AM WEDNESDAY THE STAGE WAS 27.73 FEET. * FLOOD STAGE IS 29.0 FEET. * FORECAST...THE POTEAU RIVER NEAR PANAMA HAS CRESTED BELOW FLOOD STAGE AND WILL CONTINUE TO FALL. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Nov 22, 5:04 AM CST, 2 hours 37 minutes earlier.
Area forecast discussion, Nov 22, 5:04 AM CST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 504 AM CST TUE NOV 22 2011 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. IFR CONDITIONS WILL PREVAIL FOR THE FIRST 4 TO 8 HOURS OF THE VALID TAF PERIOD...WITH GRADUALLY IMPROVING CONDITIONS AS THE UPPER LOW AND ATTENDANT WRAP AROUND MOISTURE MOVE EAST OF THE AREA. WINDS WILL DECREASE WITH THE APPROACH OF THE SURFACE HIGH TONIGHT...AND COMBINED WITH THE CLEARING SKIES AND RAIN SOAKED GROUND...AREAS OF FOG WILL BE LIKELY ACROSS THE AREA AFTER 06Z...WITH BVO THE ONLY TERMINAL THAT SHOULD NOT BE IMPACTED. VISIBILITIES WILL LIKELY BE IN THE IFR CATEGORY...WITH SOME POTENTIAL FOR VLIFR VISIBILITIES...ALTHOUGH CONFIDENCE IS NOT HIGH ENOUGH TO INCLUDE ATTM. && .PREV DISCUSSION... /ISSUED 344 AM CST TUE NOV 22 2011/ DISCUSSION... THE STORM SYSTEM WHICH BROUGHT WIDESPREAD HEAVY RAINFALL ALONG WITH AN AXIS OF EXCESSIVE AMOUNTS ACROSS SE OK INTO WESTERN AR IS NOW DEEPENING A SURFACE LOW WHICH WILL TRACK FROM WESTERN AR INTO SOUTHERN MISSOURI THIS MORNING. AS THE LOW LEVEL FLOW RESPONDS COLD ADVECTION WILL PERSIST THROUGH THE MORNING BEFORE WEAKENING. THIS ACTION IS LIKELY TO MAINTAIN THE BLANKET OF LOW CLOUDS UNTIL THE AFTERNOON WHEN EROSION FROM THE WEST AND NORTHWEST OCCURS. THE TIMING AND DEGREE OF THE CLOUD REMOVAL WILL DECIDE THE FATE OF HIGH TEMPS TODAY. GENERALLY SIDED WITH A MORE PESSIMISTIC CLOUD FORECAST THUS COOLER HIGH TEMPS THOUGH CONFIDENCE IS LOW. SHOULD CLOUD COVER EVENTUALLY CLEAR TONIGHT...THEN CALM WINDS AND MOIST SOILS SHOULD PROVIDE FOGGY AREAS TOMORROW MORNING. WARMING TEMPS AND INCREASING SOUTHERLY WINDS WILL BE THE RULE WEDNESDAY AND THURSDAY. MODEL AGREEMENT IS GOOD ON TIMING OF THE NEXT WAVE...WITH SHOWER AND THUNDERSTORM CHANCES INCREASING FROM WEST TO EAST LATE FRIDAY AND ESPECIALLY FRIDAY NIGHT BEFORE ENDING EARLY SATURDAY. WHILE INSTABILITY APPEARS MINIMAL...FORECAST PRECIPITABLE WATER VALUES ARE NEAR THOSE THAT WERE IN PLACE AHEAD OF THE MOST RECENT SYSTEM. THIS WILL FAVOR LOCALLY HEAVY RAINFALL HOWEVER THE PROGRESSIVE NATURE OF THE SYSTEM SHOULD LIMIT THE RISK OF EXCESSIVE AMOUNTS. THE PATTERN EVOLUTION IN WAKE OF THE FRIDAY/SATURDAY SYSTEM HAS BEEN A THORN FOR ALL EXTENDED MODELS AND REMAINS SO THIS MORNING WITH WIDELY VARYING SOLUTIONS. THEY RANGE FROM A LARGE CLOSED LOW OVER THE MISSISSIPPI VALLEY /GFS/ TO A DEEP YET PROGRESSIVE WAVE /ECMWF AND CANADIAN/ WITH WIDELY VARYING WEATHER POTENTIAL FOR OUR REGION. THE FORECAST WAS TILTED TOWARD THE MORE PROGRESSIVE WAVE SOLUTION THOUGH IT SHOULD BE NOTED THAT THE EVOLVING HIGHLY AMPLIFIED PATTERN MAY CAUSE SUBSTANTIAL FORECAST SWINGS FOR SOME TIME. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...22 LONG TERM....07 AVIATION...22
Hazardous weather outlook, Nov 22, 5:00 AM CST, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 500 AM CST TUE NOV 22 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-231100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 500 AM CST TUE NOV 22 2011 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. POOR VISIBILITY. RISK...LIMITED. AREA...ALONG AND SOUTHEAST OF INTERSTATE 44. ONSET...AFTER MIDNIGHT. DISCUSSION... SURFACE HIGH PRESSURE WILL MOVE INTO THE AREA AND SKIES WILL BEGIN TO CLEAR BY TONIGHT IN THE WAKE OF THE DEPARTING FRONTAL SYSTEM. THE LIGHTER WINDS AND CLEARING SKIES WILL COMBINE WITH THE RAIN SOAKED GROUND ACROSS MOST OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS TO RESULT IN AREAS OF FOG LATE TONIGHT. VISIBILITIES WILL BE REDUCED TO LESS THAN A MILE...ESPECIALLY IN FAVORED VALLEY AREAS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY AND THURSDAY...NO HAZARDS. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. SUNDAY AND MONDAY...NO HAZARDS. EXTENDED DISCUSSION... THE OVERALL WEATHER PATTERN WILL REMAIN FAIRLY ACTIVE FOR THE NEXT WEEK. DRIER AND WARMER CONDITIONS WILL ARRIVE FOR WEDNESDAY AND THURSDAY AHEAD OF THE NEXT SYSTEM EXPECTED TO MOVE THROUGH THE AREA FRIDAY AND SATURDAY. THUNDERSTORM CHANCES WILL INCREASE AHEAD OF A COLD FRONT BY FRIDAY AFTERNOON...AND ARE CURRENTLY EXPECTED TO PEAK ON FRIDAY NIGHT BEFORE TAPERING OFF FROM WEST TO EAST SATURDAY. SOME UNCERTAINTY REMAINS IN HOW LONG THE SYSTEM WILL LINGER IN THE AREA...SO SOME CHANGE IN THIS EXPECTED TIMING SHOULD BE EXPECTED AS THE WEEK PROGRESSES. COLD...BUT DRY CONDITIONS WILL FOLLOW THE SYSTEMS EXIT FOR THE BEGINNING OF NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 21, 6:27 PM CST | Flash Flood Warning | TSA | LeFlore, Pushmataha | 4 hr |
| Nov 21, 7:59 PM CST | Special Weather Statement | TSA | Choctaw | 31 min |
| Nov 21, 10:09 PM CST | River Flood Warning | TSA | Pushmataha | 57 hr |
| Nov 21, 10:21 PM CST | Flash Flood Warning | TSA | LeFlore, Pushmataha | 6 hr |
| Nov 21, 10:30 PM CST | Areal Flood Advisory | TSA | LeFlore, Sequoyah | 2 hr |
| Nov 22, 4:26 AM CST | Areal Flood Warning | TSA | LeFlore, Pushmataha | 12 hr |
| Nov 22, 5:54 PM CST | Areal Flood Warning | TSA | LeFlore, Pushmataha | 9 hr |
Nearby
River Flood Warnings in Oklahoma, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.